Birth Control/Bc pills


Hi, I took my daughter to a gynecologist to discuss the pill for acne and cramping. She's 14. He ended up prescribing microgestin fe 1/20. He told us that the only thing that concerns him is her height. She's barely 5'2". Will this pill really affect height that much? She started her period in April of last year. Also, is this pill a good one for acne and is it safe to take with minocycline (the antibiotic the dermatologist had her on?) thanks so much

As long as a girl has begun her periods, birth control pills will not affect her height.
Microgestin1/20 wouldn't be my first choice to help with acne, but almost all birth control pill are usually helpful.  However, if she doesn't notice an improvement in her acne within a few months, I would ask for a change to a pill that is more estrogen dominant.
The pill is safe to take with minocycline.

Birth Control

All Answers

Answers by Expert:

Ask Experts


Norman Solberg


I am an OB-GYN physician. I can answer almost any question related to women's health.


35 years in an active OB-GYN practice.

Fellow, American College of Obstetrics and Gynecology

MD OB-GYN specialist

©2016 All rights reserved.